Alabama, 2007

Drought in Alabama, June 5 to 30, 2007

June 5 to 30, 2007 · NWS BMX · 3 events in 3 counties and zones

The severe (D2) and Extreme (D3) drought conditions that first developed in the north half of Alabama earlier in the Spring finally spread into the southern third of the state, including the Troy, Clayton, and Eufaula areas. Hydrologic and agricultural impacts were widely felt.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

The severe (D2) and Extreme (D3) drought conditions that first developed in the north half of Alabama earlier in the Spring finally spread into the southern third of the state, including the Troy, Clayton, and Eufaula areas. Hydrologic and agricultural impacts were widely felt. By the end of the month, officials in Barbour County reported a near total loss of the corn crop, and similar impacts were felt in other areas as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 5, 4:55 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 5, 4:55 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 AM CDT TUE JUN 5 2007

.UPDATE...FOR AVIATION.

&&

.DISCUSSION...

WIDESPREAD RAIN CHANCES REMAIN ELUSIVE ACROSS CENTRAL ALABAMA
THROUGH THE UPCOMING 7 DAY PERIOD. UPPER LEVEL TROUGH AND SERIES
OF WEAK SHORTWAVES ACROSS THE EASTERN STATES WILL PROVIDE JUST A
FEW SHOWERS TODAY. IN FACT...BEST CHANCE (IF ONE CAN CALL IT
THAT) IS LIMITED TO THE SOUTHERN COUNTIES.

FOR THOSE LOOKING FOR RAIN...IT STILL APPEARS THAT THINGS WILL GET
WORSE BEFORE THEY GET BETTER. UPPER LEVEL RIDGE IS FORECAST TO
BECOME ESTABLISHED ACROSS THE SOUTHEAST BY THE END OF THE WEEK.
THIS KEEPS THE PRIMARY STORM TRACK WELL TO OUR NORTH AND
WEST...AND WILL ALSO SERVE TO SUPRESS MOST CONVECTIVE DEVELOPMENT.
THIS IS ALSO THE STRONGEST RIDGE WE HAVE SEEN SO FAR THIS YEAR.
500 MB HEIGHTS AND 1000-850 MB THICKNESSES CONTINUE TO SUPPORT
MID/UPPER 90S FOR HIGH TEMPS BY THE WEEKEND. WILL KEEP GOING ABOVE
MOS MAX TEMPS FOR THIS REASON. AT THIS POINT...IT LOOKS LIKE
SATURDAY HAS THE HIGHEST HOTNESS POTENTIAL.

SINCE DAILY RAIN CHANCES DEPEND QUITE A BIT ON MESOSCALE FEATURES
BEYOND THE RESOLUTION OF THE MODELS...IVE BROADBRUSHED 10-20
PERCENT POPS DURING THIS TIME.

/61/

&&

.AVIATION...12Z TAF DISCUSSION.

IFR CEILINGS HAVE DEVELOPED/SPREAD INTO MGM AND TOI THIS MORNING BUT
SHOULD LIFT/THIN OUT QUICKLY AFTER 13Z.  OTHERWISE MAIN FEATURE
TODAY WILL BE UPPER TROUGH MOVING NEAR NORTHERN GULF COAST.  THIS
WILL PROVIDE BEST CHANCE FOR A TSTM THIS AFTERNOON AT TOI AND
MGM...BUT EVEN HERE THE CHANCE OF SEEING ONE AT THE TERMINAL SITE IS
LOW WITH ONLY ISOLATED COVERAGE EXPECTED.  FOR THIS REASON HAVE NOT
INCLUDED IN THE TAFS.  IF ONE DID AFFECT THE TAF SITE...IT COULD
PRODUCE STRONG AND GUSTY WINDS.

OTHERWISE EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST
PERIOD WITH MAINLY SCT MID TO HIGH LEVEL CLDS AND P6SM VSBYS. LIGHT
WESTERLY SURFACE WINDS WILL ALSO PREVAIL.

41

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 5, 4:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 AM CDT TUE JUN 5 2007

ALZ011>015-017>050-061045-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
545 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY..LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Bullock

When
June 5, 6:00 AM CST to June 30, 11:59 PM CST
Where
Bullock forecast zone
Reported by
Other Federal Agency
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Drought, Pike

When
June 5, 6:00 AM CST to June 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Drought, Barbour

When
June 5, 6:00 AM CST to June 30, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45815, 45816, 45817.